Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 6, 2018, 3:42 AM CDT for Sumner County, Kansas. It took effect at Sep 6, 2018, 4:06 AM CDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 3:42 AM CDT (08:42 UTC)
- In effect from
- Sep 6, 2018, 4:06 AM CDT
- Expired
- Sep 6, 2018, 1:50 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumner County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chikaskia River near Corbin (CBNK1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
361
WGUS43 KICT 060842
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
342 AM CDT Thu Sep 6 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-062241-
/O.NEW.KICT.FL.W.0007.180906T0906Z-180907T1124Z/
/CBNK1.1.ER.180906T0906Z.180906T1231Z.180906T2324Z.NO/
342 AM CDT Thu Sep 6 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Chikaskia River Near Corbin.
* From early this morning into early Friday morning.
* At 3:16 AM Thursday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river is estimated to crest between 10 and 11 feet today.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Corbin 10.0 9.8 Thu 03 AM M M M
&&
LAT...LON 3735 9765 3700 9740 3700 9756 3723 9784
$$3 follow-up statements
596
WGUS83 KICT 061122
FLSICT
Flood Statement
National Weather Service Wichita KS
622 AM CDT Thu Sep 6 2018
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-070121-
/O.EXT.KICT.FL.W.0007.000000T0000Z-180907T0237Z/
/CBNK1.1.ER.180906T0833Z.180906T1200Z.180906T1437Z.NO/
622 AM CDT Thu Sep 6 2018
The Flood Warning continues for
The Chikaskia River Near Corbin.
* Until this evening.
* At 5:30 AM Thursday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by this
morning. The river will fall below flood stage late this morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Corbin 10.0 10.6 Thu 05 AM 3.2 2.4 2.3
&&
LAT...LON 3735 9765 3700 9740 3700 9756 3723 9784
$$860
WGUS83 KICT 061317
FLSICT
Flood Statement
National Weather Service Wichita KS
817 AM CDT Thu Sep 6 2018
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-070241-
/O.EXT.KICT.FL.W.0007.000000T0000Z-180907T0241Z/
/CBNK1.1.ER.180906T0833Z.180906T1045Z.180906T1441Z.NO/
817 AM CDT Thu Sep 6 2018
The Flood Warning continues for
The Chikaskia River Near Corbin.
* Until this evening.
* At 7:30 AM Thursday the stage was 10.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Corbin 10.0 10.3 Thu 07 AM 4.6 3.7 2.8
&&
LAT...LON 3735 9765 3700 9740 3700 9756 3723 9784
$$189
WGUS83 KICT 061850
FLSICT
Flood Statement
National Weather Service Wichita KS
150 PM CDT Thu Sep 6 2018
...The flood warning is cancelled for the following river in
Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-061920-
/O.CAN.KICT.FL.W.0007.000000T0000Z-180907T0241Z/
/CBNK1.1.ER.180906T0833Z.180906T1045Z.180906T1321Z.NO/
150 PM CDT Thu Sep 6 2018
The Flood Warning is cancelled for
The Chikaskia River Near Corbin.
* At 1:30 PM Thursday the stage was 8.1 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 8:21 AM Thursday.
* Forecast...The river will continue to fall to 4.8 feet by Friday
morning.
* Impact...At 7.0 feet...The left bank overflow begins with no serious
flooding.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Corbin 10.0 8.1 Thu 01 PM 4.8 4.5 2.9
&&
LAT...LON 3735 9765 3700 9740 3700 9756 3723 9784
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 6, 2:53 AM CDT, 49 minutes earlier.
Area forecast discussion, Sep 6, 2:53 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 253 AM CDT Thu Sep 6 2018 .SHORT TERM...(Today through Saturday night) Issued at 252 AM CDT Thu Sep 6 2018 Weak cold front that came through yesterday currently stretches from eastern MO into southwest OK. Meanwhile water vapor imagery shows an upper impulse over the four corners region with subtropical moisture plume, that has been in place the last several days, remaining across southeast KS. For today and tonight, feel fairly confident that the best precip chances will be for areas generally east of the Kansas Turnpike. This is where the higher swath of PW air will be situated along with what is left of a weakening cold front. High rainfall rates will remain likely with showers east of the Turnpike which may lead to some very locazlied flooding. Upper wave currently over the four corners region will move out across western Nebraska/nw KS on Fri and will slowly track southeast into Fri evening. At the same time, what is left of Gordon is expected to track slowly north over AR Fri and into the Ozark region Fri night into Sat morning. This feature will combine with weak surface front and approaching upper wave from the northwest to produce heavy rainfall across much of MO Fri night into Sat morning. Some of the heavier rainfall may clip far eastern KS. There remains good model agreement that the shortwave will track from northeast KS into the Missouri Valley on Sat, which will allow precip to end from west to east. By early Sat evening confidence is high that precip will finally be east of the forecast area. .LONG TERM...(Sunday through Wednesday) Issued at 252 AM CDT Thu Sep 6 2018 By Sun morning, shortwave will be approaching the Ohio Valley with additional upper energy tracking across southern Canada. Main theme will be for strong zonal flow from the Pacific northwest into the northern Plains, which will become more southwesterly as we approach mid week. This will result in a warming trend and a return to seasonal temps for Tue into Wed across the Plains. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1151 PM CDT Wed Sep 5 2018 Widespread MVFR/IFR conditions expected through Thursday. A slow-moving frontal boundary continues to sag SE at this time and is now somewhere between KICT and KCNU. SHRA, and perhaps a TSRA, will continue to develop along this boundary and my lead to lower VIS at times. To the west and north of the front, low CIGS will be common, possibly even with some very light rain/DZ. Confidence in CIGS is lower in the wake of the front and amendments are likely. In general, though, a lower stratus deck will likely linger into Thursday with a moist, low-level NE flow. The threat of TSRA will be highest in the vicinity of KCNU Thursday afternoon. - Martin && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 67 76 65 / 30 30 40 40 Hutchinson 72 65 74 63 / 30 30 30 40 Newton 73 66 73 63 / 30 30 40 40 ElDorado 75 66 74 64 / 40 40 40 40 Winfield-KWLD 77 67 77 65 / 40 40 40 40 Russell 69 63 73 61 / 20 20 30 40 Great Bend 70 62 74 61 / 20 20 30 40 Salina 71 64 73 63 / 30 30 30 50 McPherson 72 64 73 63 / 30 30 30 40 Coffeyville 80 70 79 68 / 60 40 60 60 Chanute 78 68 76 66 / 50 40 50 60 Iola 77 68 75 66 / 50 50 50 60 Parsons-KPPF 79 69 78 67 / 60 40 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...RM
Hazardous weather outlook, Sep 5, 4:08 PM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 408 PM CDT Wed Sep 5 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 408 PM CDT Wed Sep 5 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Showers and isolated storms will remain possible into tonight. High rainfall rates will be likely with the stronger showers and storms which may lead to flooding. Please see latest flood warnings and watches for additional information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Shower and storm chances will remain possible through Saturday morning. Just like the last several days, high rainfall rates will be likely with the stronger showers and storms which may lead to localized flooding. Southeast Kansas will have the best chance to see more widespread flooding Friday into Friday night. Flooding is expected to continue along the Cow Creek across Rice and Reno counties into Saturday. Use caution if traveling through this area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Sep 5, 10:17 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT WED SEP 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM FLOOD 5 W MULVANE 37.48N 97.33W
09/05/2018 SEDGWICK KS EMERGENCY MNGR
DELAYED REPORT. BROADWAY/HWY 81 WAS CLOSED
DUE TO WATER OVER THE ROAD IN SEVERAL
SECTIONS FROM 101 ST NORTH TO 125TH ST
NORTH.
&&
MARTINLocal storm report, Sep 5, 11:19 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT WED SEP 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 5 SW CASSODAY 37.99N 96.69W
09/05/2018 BUTLER KS LAW ENFORCEMENT
WATER OVER NW 110TH WEST OF HIGHWAY 77 IN NORTHERN BUTLER
COUNTY.
&&
MWMLocal storm report, Sep 6, 1:36 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
136 AM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM FLOOD 4 W NEWTON 38.04N 97.42W
09/05/2018 HARVEY KS LAW ENFORCEMENT
DELAYED REPORT. THE EMMA CREEK WAS OUT OF ITS BANKS,
CAUSING SOME FLOODING OF RURAL ROADS.
&&
ADKLocal storm report, Sep 6, 1:42 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
142 AM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM FLOOD 10 N EL DORADO 37.97N 96.86W
09/05/2018 BUTLER KS LAW ENFORCEMENT
DELAYED REPORT. LOCAL LAW ENFORCEMENT REPORTED FLOODING
WEST OF HIGHWAY 77 ON NORTHWEST 110TH.
&&
ADKLocal storm report, Sep 6, 1:46 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
146 AM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM FLOOD LYONS 38.35N 98.20W
09/05/2018 RICE KS LAW ENFORCEMENT
DELAYED REPORT. LOCAL LAW ENFORCEMENT REPORTED AREAS OF
FLOODING ONGOING ACROSS THE COUNTY.
&&
ADKLocal storm report, Sep 6, 2:50 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLOOD 7 N EL DORADO 37.92N 96.86W
09/06/2018 BUTLER KS LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED FLOODING NEAR THE
INTERSECTION OF HIGHWAY 77 AND NW 75TH.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:05 PM CDT | Areal Flood Warning | ICT | Butler | 4 hr |
| Sep 5, 8:39 PM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 6 hr |
| Sep 5, 9:38 PM CDT | Areal Flood Warning | ICT | Sumner | 4 hr |
| Sep 5, 11:11 PM CDT | Areal Flood Warning | ICT | Butler | 11 hr |
| Sep 6, 2:46 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sedgwick | 7 hr |
| Sep 6, 8:06 AM CDT | River Flood Warning | ICT | Reno, Rice | 24 hr |
| Sep 6, 9:57 AM CDT | Special Weather Statement | ICT | Montgomery | 48 min |
| Sep 6, 10:57 AM CDT | Areal Flood Warning | ICT | Montgomery | 3 hr |
| Sep 6, 12:23 PM CDT | Areal Flood Warning | ICT | Rice | 8 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.